MAUDE Adverse Event Report: SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.108.002
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported on (b)(6) 2024 that during the surgery the specialist tries to insert the guide wire through the 5 for hip screw guide and it gets stuck because the hole is damaged, the specialist was upset because it has already happened several times, the surgery was not delayed because he passed the guide wire freehand, the surgery was successfully achieved.Patient status/result was reported as satisfactory since he did not suffer any news.This report is for one (1) aiming block f/scr ø5 f/lcp paed-hippl.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H4 part# 03.108.002 lot # 2632984 manufacturing site: werk selzach logistik supplier: (b)(4) release to warehouse date: 17 aug 2010.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that aiming block f/scr ø5 f/lcp paed-hippl was received with a wire (part number 03.108.005) stuck into the hole of the device.In addition stripped condition was observed around the hole of the aiming block.Inability to assemble and/or disassemble/release mating devices are most likely due to stripped condition and was consistent as an end of life indicator for the device.No other issues were identified.The device exhibits damage consistent with repeated use over 13 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection for the aiming block f/scr ø5 f/lcp paed-hippl was not performed due to post manufacturing damage.A functional test was performed trying unsuccessfully to disassemble the mating device.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the aiming block f/scr ø5 f/lcp paed-hippl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part# 03.108.002 lot # 2632984 manufacturing site: werk selzach logistik supplier: (b)(4).Release to warehouse date: 17 aug 2010 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 5.0MM SCREWS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18968030
Report Number8030965-2024-04057
Device Sequence Number6571414
Product Code FZX
UDI-Device Identifier07611819847224
UDI-Public(01)07611819847224
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.002
Device Lot Number2632984
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2024
Supplement Date Received by Manufacturer04/04/2024
06/10/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/24/2024
07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES
Patient SexUnknown